Drought, Fremont
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Fremont forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.746, -95.605 (the zone’s center; the record gives no point)
Drought conditions improved markedly or ended across much of western Iowa during April as precipitation amounts of between 4 and 6 inches fell over the area as temperatures remained cooler than normal. 5 inches above normal.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Drought conditions improved markedly or ended across much of western Iowa during April as precipitation amounts of between 4 and 6 inches fell over the area as temperatures remained cooler than normal. The precipitation amounts were around 1.5 to 2.5 inches above normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 31, 11:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1200 AM CDT MON APR 1 2013 .AVIATION... 06Z TAFS FOR KOMA...KOFK...KLNK SNOW BAND IS CURRENTLY EXITING THE TAF SITES AND WILL HAVE PRECIP ENDING BY 07Z AT OMA/LNK. VFR CONDITIONS HAVE ALREADY RETURNED AT OFK AND WILL BE INTO OMA/OFK BY 08Z....AND WILL CONTINUE THROUGH THE REST OF THE PERIOD. WINDS WILL ALSO BE DIMINISHING OVERNIGHT AS WELL WITH LIGHT NORTH WINDS THROUGH THE DAY ON MONDAY. && .PREV DISCUSSION... /ISSUED 950 PM CDT SUN MAR 31 2013/ DISCUSSION... GOING FORECAST IS IN PRETTY GOOD SHAPE THIS EVENING. WE UPDATED FOR FOR TIMING OF POPS AND TEMPERATURES. REGIONAL RADAR MOSAIC AND SURFACE OBSERVATIONS INDICATE THAT PRECIP IS NOW NEAR THE I-80 CORRIDOR AND IS MOVING TO THE SOUTH AROUND 25 KT. PRECIP HAS GENERALLY STARTED AS SOME LIGHT RAIN...BUT MIXED WITH SNOW WITHIN THE FIRST HOUR AND THEN BECOMES ALL SNOW. REPORTS AND WEBCAM PICTURES INDICATE THAT SOME LIGHT ACCUMULATIONS ARE OCCURRING ON MAINLY GRASSY SURFACES. THIS TREND SHOULD CONT OVERNIGHT AND GOING AMOUNTS OF AROUND A HALF INCH SEEM REASONABLE. THE BACK EDGE OF THE PRECIP HAS CLEARED KYKN AND IS ALSO MOVING SOUTH AT A GOOD CLIP AND SO JUST A FEW HOURS OF -SN ARE EXPECT WITH PRECIP ENDING BY MORNING AT ALL LOCATIONS. TEMPERATURES HAVE WEB BULBED BACK TO JUST ABOVE FREEZING AS PRECIP STARTS AND UPDATED TO TRY AND INDICATE THIS IN THE GRIDS. NO OTHER CHANGES ARE PLANNED TO THE FORECAST AT THIS TIME. ZFP/GRIDS ALREADY SENT. PREV DISCUSSION... /ISSUED 310 PM CDT SUN MAR 31 2013/ DISCUSSION... MAIN FORECAST CONCERN WILL BE QUICK SHOT OF PRECIPITATION TONIGHT...THEN GRADUAL WARMING TREND THROUGH THE WEEK. A DRASTIC CHANGE IN TEMPERATURES WILL OCCUR OVER THE NEXT 12 HOURS WITH A SHARP COLD FRONT DROPPING OUT OF THE DAKOTAS. IN ADDITION...A WEAK MID LEVEL SHORTWAVE WILL MOVE INTO THE REGION AIDED BY A 105KT 300MB JET STREAK. AS THESE FEATURES APPROACH EARLY THIS EVENING...LIGHT PRECIPITATION IS FORECAST TO MOVE SOUTH AS WELL. WE WILL NEED TO OVERCOME SOME DRY AIR WHICH MAY LEAD TO SPRINKLES/FLURRIES INITIALLY...BUT ONCE WE ARE ABLE TO SATURATE...WE SHOULD HAVE A GOOD FEW HOURS OF STRONG VERTICAL MOTION TO GENERATE LIGHT ACCUMULATING PRECIPITATION. AS THE COLD AIR MAKES ITS ENTRANCE...WE WILL TRANSITION FROM RAIN OVER TO SNOW. THE PREVIOUS FORECAST STILL REMAINS ON TRACK WITH SOME LIGHT SNOWFALL ACCUMULATIONS...UNDER AN INCH...ESPECIALLY ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. THE MOISTURE AND SUPPORTIVE DYNAMICS ARE QUICK TO EXIT THE REGION. ALL AVIATION...18Z TAFS FOR KOMA...KLNK AND KOFK. CHANGEABLE CONDITIONS ARE FORECAST THROUGH THE PERIOD AS WE TRANSITION FROM VFR...WITH A BRIEF PERIOD OF MVFR CONDITIONS WITH RAIN AND SNOW FOR ABOUT A 6 HOUR PERIOD...AND THEN BACK TO VFR LATE IN NIGHT. NORTHWEST WINDS...WITH SOME GUST POTENTIAL AT KOFK/KOMA...ALTHOUGH GUSTS WILL LIKELY DIMINISH BY 20-21Z. AT THE SAME TIME...THICKENING CLOUDS ARE FORECAST...TRANSITIONING FROM SCT-BKN AT 150-250...TO BKN-OVC 050-080. RAIN/SNOW MIX SHOULD BEGIN AT KOFK BY 00Z...KOMA BY 03Z AND KLNK BY 04Z. THIS BECOMES ALL SNOW FOR A PERIOD...BUT SHOULD END AT KOFK BY 06Z...KOMA BY 07Z...AND KLNK BY 08-09Z. WINDS WILL LIKELY GUST AGAIN UP TO 20-25 KNOTS ONCE THE SNOW ARRIVES. MINOR ACCUMULATIONS EXPECTED UP TO AN INCH. WEATHER DEPARTS AS QUICKLY AS IT ARRIVES WITH NO SIGNIFICANT AVIATION ISSUES BEYOND 07-09Z. DEWALDPCPN SHOULD PUSH COMPLETELY OUT OF OUR SOUTHERN COUNTIES BEFORE 12Z AS COLD HIGH PRESSURE DROPS IN FROM THE NORTHERN PLAINS. HAVE NUDGED MORNING LOWS DOWN A FEW DEGREES TO BE MORE IN LINE WITH MOS GUIDANCE WHICH RANGES FROM THE UPPER TEENS ACROSS OUR NORTH TO THE UPPER 20S IN THE SOUTH. DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE WORK/SCHOOL WEEK WITH A GRADUAL WARMING TREND INTO LATE IN THE WEEK AS A WEAK UPPER RIDGE BUILDS OVERHEAD. A CLOSED MID LEVEL SYSTEM WILL MOVE TO OUR SOUTH ACROSS THE SOUTHERN PLAINS AND HAVE LITTLE IMPACT ON OUR FORECAST AREA EXCEPT MAYBE A FEW MORE CLOUDS IN OUR SOUTH. THE UPCOMING WEEKEND IS LOOKING A BIT MORE ACTIVE AS SHORTWAVE ENERGY CROSSES THE ROCKIES AND MOVES TOWARD THE HIGH PLAINS. IN ADDITION...A COLD FRONT IS PROGGED TO DROP ACROSS THE AREA SOMETIME FRIDAY NIGHT OR SATURDAY. A STRENGTHENING DEEP TROUGH ACROSS THE WESTERN CONUS LATE NEXT WEEKEND COULD MEAN A MUCH MORE ACTIVE PATTERN FOR THE CENTRAL PLAINS IN THE LONGER RANGE. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 421 PM CDT SUN MAR 31 2013 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 421 PM CDT SUN MAR 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS THE AREA THIS THIS EVENING. RAIN OR SNOW IS EXPECTED FOR A FEW HOURS BEHIND THE FRONT AS IT MOVES ACROSS THE AREA. SOME LIGHT SNOW ACCUMULATIONS MAY OCCUR...WITH AMOUNTS LESS THAN AN INCH AND MAINLY ON GRASSY SURFACES. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2013Every state in 2013This day in weather historyWarnings in Iowa, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438439, 438441, 438442, 438443, 438444, 438445.